Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2001, 11:11 AM CST for Mobile County, Alabama. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 11:11 AM CST (17:11 UTC)
- Expired
- Mar 12, 2001, 11:45 AM CST
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mobile County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 11:25 AM CST | Thunderstorm Wind 55 E | Mt Vernon, AL | Trees and power lines were blown down by high thunderstorm winds along U. S. 43 near Mt Vernon. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
929 WUUS54 KMOB 121713 SVRMOB ALC097-121745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1111 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 1145 AM CST * AT 1111 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTH OF PINEOLA TO 5 MILES NORTHWEST OF GEORGETOWN...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GULFCREST BY 1115 AM CST GEORGETOWN...PINEOLA BY 1120 AM CST CHUNCHULA...FORT STODDARD BY 1125 AM CST BUCKS...CHASTANG BY 1130 AM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY SHELTER UNTIL THE STORMS HAVE PASSED. LAT...LON 3115 8814 3089 8842 3078 8804 3114 8796
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:50 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 12, 9:50 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 950 AM CST MON MAR 12 2001 NEW TORNADO WATCH #60 COVERS ALL OF SE MS AND SW AL. BECOMING INCREASINGLY CONCERNED ABOUT FAIRLY HIGH HELICITY VALUES IN REGION OF DEEPLY VEERED BNDRY LAYER WINDS OVER THIS REGION OVER NEXT 3 TO 6 HRS. UPDATED ZONES ALREADY SENT. COASTAL MARINE RUNNING A BIT LATE DUE TO GETTING THE NEW WATCH BOX OUT. MARINE PACKAGE OUT ASAP. /05 .MOB... AL...SMALL CRAFT ADVISORY GMZ650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE.
In the hours before
Special weather statement, Mar 12, 5:30 AM CST, 5 hours 41 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST MON MAR 12 2001 A SERIES OF MID LEVEL DISTURBANCES WILL MOVE ACROSS A DEEPLY SATURATED AIRMASS FOR PERIODS OF SHOWERS AND THUNDERSTORMS TODAY. A STRONG LOW LEVEL JET AND DRIER AIR PUNCHING INTO THE MID LEVELS WILL CAUSE THE ATMOSPHERE TO DESTABILIZE FURTHER TODAY FOR THE THREAT OF SEVERE WEATHER. AS A RESULT...THE STORM PREDICTION CENTER HAS POSTED A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION TODAY. DUE TO HIGH MOISTURE CONTENT...LOCALLY HEAVY RAINS WILL ALSO CONTINUE TO BE A THREAT. EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY. ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:58 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 32 min |
| Mar 12, 2:31 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Mar 12, 5:38 AM CST | Severe Thunderstorm Warning | MOB | Washington | 37 min |
| Mar 12, 6:09 AM CST | Severe Thunderstorm Warning | MOB | Monroe | 36 min |
| Mar 12, 6:16 AM CST | Severe Thunderstorm Warning | MOB | Clarke | 29 min |
| Mar 12, 6:35 AM CST | Severe Thunderstorm Warning | MOB | Conecuh | 25 min |
| Mar 12, 9:19 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 26 min |
| Mar 12, 10:10 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 50 min |
| Mar 12, 10:29 AM CST | Tornado Warning | MOB | Choctaw | 31 min |
| Mar 12, 10:49 AM CST | Tornado Warning | MOB | Wilcox | 26 min |
| Mar 12, 10:52 AM CST | Severe Thunderstorm Warning | MOB | Washington | 33 min |
| Mar 12, 10:57 AM CST | Tornado Warning | MOB | Choctaw | 18 min |
| Mar 12, 11:05 AM CST | Tornado Warning | MOB | Washington | 10 min |
| Mar 12, 11:27 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
| Mar 12, 11:40 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Escambia, Monroe, Wilcox | 65 min |
| Mar 12, 11:44 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| Mar 12, 12:08 PM CST | Flash Flood Warning | MOB | Mobile | 2 hr |
| Mar 12, 12:26 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 34 min |
| Mar 12, 12:40 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 50 min |
| Mar 12, 12:47 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 13 min |
| Mar 12, 12:47 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Mar 12, 12:49 PM CST | Severe Thunderstorm Warning | MOB | Butler | 41 min |
| Mar 12, 1:35 PM CST | Severe Thunderstorm Warning | MOB | Covington | 10 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.